MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00123.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a penumbra system 3max reperfusion catheter (3maxc) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while attempting to insert the jet7 into the neuron max after flushing, it was noticed that the metal strain relief near the hub was broken.Therefore, the jet7 was removed.The physician then used a 3maxc through the neuron max to bring a new jet7 to the target vessel.After completing several passes, the jet7 was noticed to be leaking and the mid-shaft of the jet7 was found to be kinked.Therefore, the jet7 was removed.The procedure was completed using a new aspiration catheter, the same 3maxc and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned jet7 confirmed that while flushing the device during decontamination, a leak was observed coming from beneath the strain relief.The strain relief was unraveled, and the device was found to be fractured.If the device is retracted from its packaging at an extreme angle or is otherwise mishandled during use, damage such as this may occur.Evaluation of the second returned jet7 confirmed a kink in the mid-shaft that leaked while flushing the device during decontamination.If the device is manipulated against resistance or is otherwise mishandled during use, damage such as a kink may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00123.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2021-00122.1.Section g.Box 5.510(k).This report is associated with mfr report number: 1.3005168196-2021-00123.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11202799
Report Number3005168196-2021-00122
Device Sequence Number16711903
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF93661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer02/22/2021
01/14/2005
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date03/17/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Date Report Sent to FDA01/01/2005